Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 26, 2021, 11:18 PM CDT for Sedgwick County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 11:18 PM CDT (04:18 UTC)
- Expired
- Oct 26, 2021, 11:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 40
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WWUS83 KICT 270418
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1118 PM CDT Tue Oct 26 2021
KSZ067-082-083-270445-
Reno KS-Sedgwick KS-Kingman KS-
1118 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of southeastern Reno,
southwestern Sedgwick and northeastern Kingman Counties through 1145
PM CDT...
At 1118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norwich, or 8 miles southwest of Cheney, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goddard, Cheney, Garden Plain, Norwich, Murdock, Lake Afton, Cheney
Lake, Mt Vernon and Cheney State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
Kansas.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Kansas.
&&
LAT...LON 3751 9799 3784 9778 3770 9749 3747 9775
3747 9781 3742 9781 3741 9782
TIME...MOT...LOC 0418Z 217DEG 42KT 3752 9784
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MCGUIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 26, 6:42 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 26, 6:42 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Wichita KS 642 PM CDT Tue Oct 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 252 PM CDT Tue Oct 26 2021 Current water vapor satellite imagery shows upper level wave approaching western Kansas with a capped airmass over western Kansas. The airmass will continue to destabilize and once strong upper forcing reaches the low level moisture axis, storms will quickly initiate over western Kansas later this afternoon. Wind shear vectors aloft being parallel to low level boundary favors storm mode quickly becoming liner which will then move northeast into central/south central Kansas after dark. Damaging winds from this line of storms will be the main hazard. Numerous showers and embedded storms will continue on Wednesday and Wednesday night as the upper level system pivots slowly eastward across Kansas. Heading into Thursday the upper level system will shift east of Kansas with lingering clouds/rain showers over southeast Kansas. Meanwhile a growing concern is the potential for very strong to extreme north winds to occur during the day on Thursday on the backside of this system. Model signals continue to show very favorable downward momentum transfer of much stronger winds aloft, and anomalously strong 850mb wind speeds running 2 to 3 standard deviations above normal. The key thing to watch for, if we see clearing skies across central/south central Kansas during the day on Thursday like latest models are showing. This would elevate the risk of north winds reaching high wind warning levels, and a high wind watch may be needed. Most trees still have all of their leaves which increases the risk of downed tree limbs due to abundant surface catch area. .LONG TERM...(Saturday through Tuesday) Issued at 252 PM CDT Tue Oct 26 2021 The upper level low pressure will move east into the Great Lakes region by Saturday. This will allow some warming to occur across Kansas with daytime highs near normal. Otherwise, models show another upper wave racing eastward across the northern plains through a fairly stout upper zonal flow regime for Saturday night into Sunday. This will push another cold front southward across Kansas with cooler than normal temperatures for Sunday, and noticeably colder temperatures by early next week. Models continue to show decent potential for winter type precipitation to affect mainly northwest Kansas late Sunday night through Monday, with some low potential across central Kansas on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 630 PM CDT Tue Oct 26 2021 Main aviation concern will be overnight storm chances. Water vapor imagery shows a potent shortwave extending from eastern WY into central NM with a surface low over far northwest KS. Storms are expected to develop shortly along a dryline that extends just west of KHLC to near KDDC and into far western OK. Once they develop storms are expected to race east overnight, reaching KRSL-KGBD in the 02-05z range and KICT in the 04-07z time frame. The main threat with these storms will be damaging straight line winds. Should also see some shower and storms linger Wed late morning into the afternoon as the front moves through. So overall we are looking for an active 24 hours as this dynamic system moves through. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 61 48 60 / 80 80 30 10 Hutchinson 55 59 46 60 / 80 70 20 0 Newton 57 59 47 59 / 80 90 30 10 ElDorado 57 60 48 58 / 90 90 50 10 Winfield-KWLD 56 63 48 61 / 90 80 30 10 Russell 48 59 43 59 / 70 30 10 0 Great Bend 47 59 44 59 / 60 30 10 0 Salina 56 59 45 60 / 70 90 30 10 McPherson 56 59 45 58 / 70 90 20 10 Coffeyville 58 64 48 57 / 90 90 70 40 Chanute 58 63 48 55 / 90 90 70 50 Iola 57 62 48 54 / 90 90 70 50 Parsons-KPPF 58 64 48 56 / 90 90 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...RBL
Hazardous weather outlook, Oct 26, 3:38 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 338 PM CDT Tue Oct 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 338 PM CDT Tue Oct 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A line of strong to severe thunderstorms is expected to move northeast across the region tonight. The primary risk from this line of storms will be damaging wind gusts up to 65 mph, mainly affecting locations along and west of a Lyons to Wichita to Wellington line. A few strong storms with wind gusts to 50 mph will be possible later in the night across the Flint Hills and southeast Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will continue on Wednesday, mainly for locations along and east of the Kansas turnpike. While chances for strong or severe storms appears low, there is some potential for heavy rainfall to occur and cause some minor lowland flooding. Very strong north winds with gusts over 50 mph are likely on Thursday across central and south central Kansas. A wind advisory or even a high wind watch may be issued with later forecasts. In addition, the combination of very strong north winds and drier air will create very high grassland fire danger levels on Thursday afternoon. Mainly affecting central and south central Kansas. Areas of frost are possible Friday night across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Oct 26, 9:59 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wichita KS
959 PM CDT Tue Oct 26 2021
KSZ067-082-091-270345-
Reno KS-Harper KS-Kingman KS-
959 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of western Reno, Harper
and Kingman Counties through 1045 PM CDT...
At 958 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cunningham to near Hazelton. Movement was
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingman, Anthony, Harper, Pretty Prairie, Attica, Norwich, Arlington,
Cunningham, Turon, Partridge, Sylvia, Plevna, Abbyville, Nashville,
Murdock, Waterloo, Willowdale, Zenda, Spivey and Bluff City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 AM CDT for south central
Kansas.
&&
LAT...LON 3700 9835 3738 9835 3739 9846 3799 9847
3809 9800 3772 9782 3700 9780
TIME...MOT...LOC 0258Z 235DEG 41KT 3768 9849 3705 9842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MCGUIRESpecial weather statement, Oct 26, 11:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1118 PM CDT Tue Oct 26 2021
KSZ067-082-083-270445-
Reno KS-Sedgwick KS-Kingman KS-
1118 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of southeastern Reno,
southwestern Sedgwick and northeastern Kingman Counties through 1145
PM CDT...
At 1118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norwich, or 8 miles southwest of Cheney, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goddard, Cheney, Garden Plain, Norwich, Murdock, Lake Afton, Cheney
Lake, Mt Vernon and Cheney State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
Kansas.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Kansas.
&&
LAT...LON 3751 9799 3784 9778 3770 9749 3747 9775
3747 9781 3742 9781 3741 9782
TIME...MOT...LOC 0418Z 217DEG 42KT 3752 9784
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:59 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Reno | 46 min |
| Oct 26, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 46 min |
| Oct 27, 2:54 AM CDT | Special Weather Statement | ICT | Chase | 36 min |
| Oct 27, 3:34 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 42 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.